To put her on meds cause of all the horrible side effects. I need help
My son is adhd and he could not sit still or concentrate in class. Around 9 years we started him on meds. There are alot so it is a learning curve. We tried stratera but it caused him anger issues so tried vyvance And that worked well. He felt good on it but he had no appetite and he hardly ate.So we tried Concerta and we added Ciproheptadine for appetite that worked the best for him. All these meds lower the appetite so the Ciproheptadine works well. So they eat. In boys the adhd meds can stunt growth so it's important that they eat to grow. My son grades are very good now since he can concentrate. Math is his best subject. He us finishing high school this year too. He is 16. Also with doctors orders we take him off his meds for the summer. He gets hyper but doesn't need to concentrate so much and gets a break. He has accustomed himself. And is so Happy with the way things are with his life. He actually asked me to go on meds because he was so frustrated all the time.
Hope this helps you
My daughter (she's 9) was diagnosed with ADHD a few years back but we have just recently started treatment with medication. We are currently in the process of finding the best medication and dose for her. It is scary starting this process but she seems to be improving. She wants to take the medication so that is reassuring for me, to know that she has noticed the benefits as well. I was reluctant to start her on medication upon her diagnoses for a couple of reasons. One was that she did not seem to struggle in school or at home. She has always made A's and B's and has never had any problems in school. The other reason was that I need to be sure she understood the changes that she would experience with the medication. i needed to feel confident that she would recognize and be able to explain the good changes and more importantly any bad changes she may or may not experience.
Having gone through the trial and error of finding the best medication for myself (I was diagnosed a year ago) and having some pretty scary side effects (hilucinations and high anxiety) to certain medications, gave me a pretty good insight to what could happen and how to talk to her about it. Hope this helps a little
My son is also 5 and in kindergarten and was recently diagnosed with adhd. I agree it is very scary. With that being said when they tested him i was very reluctant to put him on any kind of meds because is so young, but i just had a parent teacher conference and spoke with his teachers and at this point i feel like i'm just being selfish and a down right awful parent if i don't at least try. The way i see it is worst case scenario if we give them the meds it doesn't work we can always try something else. Best case scenario it DOES work and it helps them and they do dramatically better! Are there Side Effects? Sure. But all kids are different and may or may not have different reactions to different medications. If there are any Side Effects that are really effecting you child you can talk with the doctor and try something else. But i feel like if we don't at least try tho help them to the best of our abilities then its not fair to them.
They start off with an unfair disadvantage.
It's very scary and upsetting but we need to do whats best. Just listen to what the Dr. has to say and then form an opinion. Do your own research and read up on some of the different medications so that you are not flying blind. Just remember there is always options.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 4 answers
Posted 9 Aug 2010 • 1 answer
Posted 3 Apr 2013 • 3 answers
Posted 15 Dec 2015 • 1 answer
Attention-Deficit Hyperactivity Disorder (ADHD) - My 13 yr old son has been diagnosed with ADHD and?
Posted 20 Sep 2016 • 0 answers